My Strange PFS symptoms also all symptoms of Kidney Disease

#1

I have just been reading due to the massive swelling and fluid rention I have and also found that in addition to that, almost all other symptoms of pfs also relate to improper kidney function…Metallic taste in mouth which I listed here earlier, chronic fatigue, fluid gain, frequnet urination, poor brain memory function etc…I was surprised by a lot of these as it hit my symptoms right on the head…Even the breathing problems and tiring easily from the kidneys is said to be from build up of toxins in the blood and lack of oxegyn and red blood cells in the blood…Very interesting…Even the skin issues can come from kidneys like the dryness and break outs…

#2

ei…I do not know about symptons, but there was one guy swering that he was recovered but without giving any evidence so the admins deleted the post.
He said that the problem for PFS was on “kidneys and liver”…

Maybe this is not a wrong way to explore…

#3

5ar2 exists in the liver so no wonder the drug affected the organ

#4

This change in the blood could affect everything in the body…The weird metallic taste I had finally went a way…Pain in lower right side, liver possibly I have had that for years…Could also explain the exercise intolerance and way my milage slowly kept going down weak after weak running…Less available in the blood stream…There are also auto immune conditions that can attack the kidneys and cause similar symptoms and they also secret hormones that are helping remove fluid and toxins from blood and body…IMO its defintly related to my symptoms…

#5

What are the tests that can be done to figure out if your livers are working properly?

#6

This is more kidneys than liver…IMO…I have had all the test and usually liver is ok although BUN was off somewhat…I may go back to my urologist about this but I don’t believe anyone could have proper functioning with symptoms as bad as mine in the physical category its unreal the water weight…Better in the morning and worsens through out the day even my skin is sore from the swelling…

#7

Also more symptoms I had early on point to this problem…I am working on a layout of physical, mental and sexual symptom profile and then grading the improvement in each category I have had over the years using these various protocols…

Also the symptoms I was refering to was the metallic taste in mouth but also if you look back you notice I complained of very strong amonia or bleach smelling stools…This is rare but is classic symptom of liver and or kidney damage and enzymes not working properly in digestion…

#8
#9

But…do you know what kind of tests can be done in order to check if the kidney is working properly or there is a problem?

#10

I’m going back to urologist next week to see further…I had testicular cancer about 18years ago and they hit my liver with radiation I am thinking that’s one reason the drug has affected my liver with these crazy symptoms so much worse as liver was already damaged…

I had no issues with it before this though…I got sick from the radiation was all…I’ll try to get him to test further…

1 Like
#11

Also have notice in addition to the strange tissue changes to the body my arms are small and soft although normal looking…Until you get about half way up my bicep area there is ring like dimple there all the way around my arm, bicep and from above that it is extremely swollen and larger…I am also starting the baking soda cleanse its supposed to help liver and kidney function.

#12

This is the closest thing I can find for symptoms… I see urologist Wednesday and hoping they can do something for relief it’s getting difficult to breath! This shit is scary it keeps building…Wished they could draw it off with a needle someway…

#13

Latest update from foundation indicating muscle breakdown possible damage to kidney function…

REGULATORY UPDATE

‘Muscle-related disorders’ added to Canadian finasteride label in response to report by FDA-equivalent agency
July 28, 2018

Dear Friends:

Canada has taken an important first step toward keeping its citizens apprised of finasteride’s many potentially serious and persistent side effects.

In the June edition of its Health Product InfoWatch, Health Canada (Canada’s version of the US Food and Drug Administration) reported that “New information regarding the risk of muscle-related disorders has been added to the Post-Market Adverse Drug Reactions and Consumer Information sections of the Canadian product monographs for Proscar and Propecia.”

The “key messages for healthcare professionals,” as added to the Proscar and Propecia labels by Merck Canada, are:

—“Rare cases of muscle-related disorders, such as rhabdomyolysis, myopathy, myalgia, myasthenia, and creatine kinase elevation, have been reported in patients treated with finasteride.”

—“In some cases, these disorders were found to be reversible with discontinuation of finasteride therapy.”

(It seems safe to assume that if “some” reported cases of muscle-related disorders returned to normal after quitting finasteride, other cases remain persistent.)

Details on the five muscle disorders, according the Mayo Clinic, are as follows:

—Rhabdomyolysis
—Myopathy
—Myalgia
—Myasthenia
—Creatine kinase elevation

This recent finasteride label change comes one year after Health Canada’s safety review of the drug, which assessed the potential risks of serious muscle-related side effects. Based on adverse drug-reaction (ADR) reports by 11 Canadian patients, the review concluded that “the risk of serious muscle-related side effects with the use of finasteride could not be ruled out.”

We thank Health Minister Ginette Petitpas Taylor for ensuring that Health Canada is taking proper action in response to consumer-safety feedback.

Health Canada disclosed Merck Canada’s finasteride label change just one month before Germany’s Federal Institute for Drugs and Medical Devices (BfArM) dispatched a so-called Red Hand Letter to doctors and pharmacists nationwide, informing them of severe and persistent finasteride side effects.

On July 5, the BfArM warned doctors and pharmacists that:
—“Patients should be aware of the risk of sexual dysfunction (including erectile dysfunction, ejaculation disorder, and decreased libido) when starting finasteride therapy. Patients should also be informed that, based on individual patient case reports, sexual dysfunction may persist for more than 10 years after discontinuation of the therapy.”

—“Patients should also be advised that mood changes (including depressive mood, depression and suicidal thoughts) have been reported in patients treated with finasteride.”

—“On the recommendation of the European Medicines Agency, ‘anxiety’ is included as a new side effect in the specialized finasteride product information.”

In addition to Health Canada and BfArM, we have identified seven EMA members nations, as well as three nations outside Europe, that have published warnings of PFS symptoms over the past two years:
—Argentina: National Pharmacovigilance System
—Belgium: Federal Agency for Medicines and Health Products
—Croatia: Agency for Medicinal Products and Medical Devices of Croatia
—Denmark: Danish Medicines Agency
—France: National Agency for the Safety of Medicine and Health Products
—Netherlands: Dutch Medicines Evaluation Board
—New Zealand: New Zealand Medicines and Medical Devices Authority
—Poland: Office for Registration of Medicinal Products, Medical Devices and Biocidal Products
—South Korea: Korean Ministry of Food and Drug Safety (English translation of data here.)
—United Kingdom: Medicines and Healthcare Products Regulatory Agency

We once again remind all PFS patients who have not yet done so to report their symptoms to the FDA’s MedWatch program as directed here.

Those living outside the US should access the WHO’s Collaborating Centre for International Drug Monitoring list of pharmacovigilance agencies, as well, and report to their respective health agency.

If you or a loved one are suffering from PFS, and feeling depressed or unstable, please don’t hesitate to contact us as soon as possible via our Patient Support hotline: social@pfsfoundation.org

Thank you.

2 Likes
#14

I have about 7 out of 10 of these symptoms…the metallic taste struck me is it possible the kidneys are not functioning properly due epigenetic changes???

2 Likes
#15

I’ve got the full kidney symptom list too and also had testicular cancer

#16

There seems to be a pattern of having had testicular cancer and developing pfs…As others here have to and one of the guys in those studies, can’t remember which one also did…Or it could just be chance since its so common among young men and just like younger men get pfs…Could it be the genes responsable for testicular cancer could also help pre dispose to pfs…Strange thing is I have no sexual side effects at all and am fine in that area…

1 Like
#17

That’s good re no sexual sides. Unfortunately I’ve got the works. :slight_smile:

#18

Just wanted to pass along I was able to reduce a ton of my water weight / kidney symptoms by hoping on the keto diet and taking a vitamin d/k supplement. I am down ~20lbs in just two weeks. Might be worth a shot?

3 Likes
#19

Did you get radiation? My TC was treated with radation not chemo…It hits part of your liver and I would become very sick about an hour later from it…I am just wondering if this radiation to liver has caused finasteride to affect us much more worse than most…

1 Like
#20

Hi Holyhead,
I also had radiotherapy but had been taking propecia for 6 ish years prior to this. And had developed some of the PFS symptoms without knowing the cause. The majority developed later so this could have been the bigger trigger.
Hope this helps

Regards